Reversible binocular visual loss in temporal association with artesunate-amodiaquine treatment in a child on mefloquine chemoprophylaxis.
Аннотация
A case of an acute reversible visual loss in a 10-year-old child who was on mefloquine prophylaxis, and was treated with artesunate-amodiaquine for an acute febrile illness diagnosed clinically as uncomplicated malaria, is reported. On admission the patient could not perceive light and had bilateral papilloedema. She was treated with dexamethasone and recovered her sight gradually over a 21-day period. There has been no previous report to our knowledge, of an association between acute visual loss and mefloquine, amodiaquine, or artesunate in the published literature, even though mefloquine is associated with blurring of vision, and antimalarials of the quinoline class have been associated with retinopathy (during long term use). While causality is difficult to ascribe in this case, it may be prudent to avoid the use of quinoline-based antimalarials for treating acute malaria in travelers taking mefloquine prophylaxis, because information on the safety of concurrent use of artemisinin combination therapies and mefloquine, or other recommended prophylactic regimens, is limited.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.